# SDR 96ZZZX2989

- Difficulty date: May 12, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N53111
- Make and model: Cessna 172P
- Aircraft serial: 17274685
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Resistor
- Part number: S20415016
- Condition: Damaged
- Location: Lighter Circuit
- Part time: 8,718 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CIGAR LIGHTER WAS WIRED TO THE LANDING LIGHT CIRCUIT BREAKER.  THE RESISTOR WAS WIRED TO A GROUND ON ONE END AND TO THE 7.5 AMP FUSE HOLDER, THEN TO THE BUS BAR.  THERE WAS NO FUSE IN THE FUSE HOLDER.  WHEN THE CONTACTS IN THE FUSE HOLDER TOUCHED, THE CURRENT (UNPROTECTED) CAUSED THE RESISTOR TO FAIL AND BLOW ONE END OUT.  THE LOOSE END BURNED 2 WIRES RUNNING UNDER THE CIRCUIT BREAKERS, BEHIND THE PANEL.  IT WAS DECIDED IT WOULD BE BEST TO REMOVE ALL ASSOCIATED COMPONENTS AND WIRING.
